Alert archive / Arizona / Red Flag Warnings in 2025

Red Flag Warning 3, NWS Tucson, AZ

February 28, 20256 counties in Arizona

NWS Tucson, AZ issued this red flag warning at Feb 28, 2025, 1:35 PM MST for 6 counties in Arizona. It took effect at Mar 1, 2025, 11:00 AM MST. It was in force for 7 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 28, 2025, 1:35 PM MST (20:35 UTC)
In effect from
Mar 1, 2025, 11:00 AM MST
Expired
Mar 1, 2025, 6:00 PM MST
In force
7 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 1, 12:50 PM MSTDUST STORM2 Ene Arizona City, AZNear zero visibility in dust causing minor auto accident.
Mar 1, 12:55 PM MSTDUST STORM5 N Avra Valley, AZPinal Airpark reports visibility of less than 0.25 mile due to dust storm.
Mar 1, 1:49 PM MSTNON-TSTM WND GST 595 Wsw Huachuca City, AZAWOS station KALK gusted to 59 mph.
Mar 1, 2:30 PM MSTNON-TSTM WND GST 603 Ssw Patagonia, AZMesonet station CW4232 Patagonia gusted to 60 mph.
Mar 1, 4:38 PM MSTDUST STORM2 Se Picacho, AZLess than one quarter mile visibility reported by blowing dust sensor.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 12:00Z, 8.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2025-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2025-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4143 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

992 
WWUS85 KTWC 282035
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
135 PM MST Fri Feb 28 2025

AZZ151-152-154-011200-
/O.UPG.KTWC.FW.A.0002.250301T1800Z-250302T0100Z/
/O.NEW.KTWC.FW.W.0003.250301T1800Z-250302T0100Z/
Arizona Fire Weather Zone 151
Western half Desert Grasslands FDRA including elevations up to
5500 feet in Southeast corner of Pinal County-
Extreme Eastern Pima County-Western third of Cochise County-
Santa Cruz County-TDC-Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
Arizona Fire Weather Zone 154
Forest Woodlands FDRA including the Sky Islands of Southeast
Arizona above 5500 feet-Coronado NF-TDC-
135 PM MST Fri Feb 28 2025

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MST SATURDAY FOR
STRONG AND GUSTY SOUTHWEST WINDS, LOW RELATIVE HUMIDITY, AND A 
HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151, 152, AND 154...

* AFFECTED AREA...Fire Weather Zones 151, 152 and 154 which
  includes southeastern Pinal county, eastern Pima county,
  southern Graham and Greenlee counties, and all of Santa Cruz 
  and Cochise counties.

* TIMING...From 11 AM to 6 PM MST Saturday.

* WINDS...South 25 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...7 to 12 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

AZZ150-011200-
/O.NEW.KTWC.FW.W.0003.250301T1800Z-250302T0100Z/
Arizona Fire Weather Zone 150
Sonoran FDRA-Most of Pima County-South Central Pinal County-
Tohono O'odham Nation-Tucson Metropolitan area-TDC-
135 PM MST Fri Feb 28 2025

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MST SATURDAY FOR
STRONG AND GUSTY SOUTHWEST WINDS, LOW RELATIVE HUMIDITY, AND A 
HIGH FIRE DANGER FOR FIRE WEATHER ZONE 150...

* AFFECTED AREA...Fire Weather Zone 150 which includes Pima County
  and southeast Pinal County.

* TIMING...From 11 AM to 6 PM MST Saturday.

* WINDS...Southwest 25 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...8 to 13 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
3 follow-up statements
035 
WWUS85 KTWC 010733
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
1233 AM MST Sat Mar 1 2025

AZZ150>152-154-020100-
/O.CON.KTWC.FW.W.0003.250301T1800Z-250302T0100Z/
Arizona Fire Weather Zone 150
Sonoran FDRA-Most of Pima County-South Central Pinal County-
Tohono O'odham Nation-Tucson Metropolitan area-TDC-
Arizona Fire Weather Zone 151
Western half Desert Grasslands FDRA including elevations up to
5500 feet in Southeast corner of Pinal County-
Extreme Eastern Pima County-Western third of Cochise County-
Santa Cruz County-TDC-Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
Arizona Fire Weather Zone 154
Forest Woodlands FDRA including the Sky Islands of Southeast
Arizona above 5500 feet-Coronado NF-TDC-
1233 AM MST Sat Mar 1 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM MST THIS EVENING FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW
RELATIVE HUMIDITY, AND A VERY HIGH FIRE DANGER FOR FIRE WEATHER 
ZONES 150, 151, 152 and 154...

* AFFECTED AREA...Fire Weather Zones 150, 151, 152 and 154.

* TIMING...From 11 AM this morning to 6 PM MST this evening.

* WINDS...South to southwest 20 to 30 mph with gusts 40-45 mph.
  The strongest winds will occur across central Pima, eastern
  Pima, Santa Cruz and southwest Cochise counties where wind gusts
  to 50 mph will be possible.

* RELATIVE HUMIDITY...7 to 12 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
709 
WWUS85 KTWC 012010
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
110 PM MST Sat Mar 1 2025


AZZ152-021200-
/O.NEW.KTWC.FW.A.0003.250303T1800Z-250304T0200Z/
/O.CON.KTWC.FW.W.0003.000000T0000Z-250302T0100Z/
Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
110 PM MST Sat Mar 1 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING
FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW RELATIVE HUMIDITY, AND
A VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONES 150, 151, 152 AND
154...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY,
AND HIGH FIRE DANGER FOR FIRE WEATHER ZONE 152...


* AFFECTED AREA...Fire Weather Zone 152.

* TIMING...For the Red Flag Warning, until 6 PM MST this 
  evening. For the Fire Weather Watch, from Monday morning 
  through Monday evening.

* WINDS...For this afternoon, south to southwest 20 to 30 mph with
  gusts 40-45 mph this afternoon. The strongest winds will occur
  across central Pima, eastern Pima, Santa Cruz and southwest
  Cochise counties where wind gusts to 50 mph will be possible.
  For Monday, west winds at 20 to 30 mph with gusts 40 to 45 mph 
  possible. 

* RELATIVE HUMIDITY...7 to 12 percent this afternoon and 9 to 18
  percent Monday.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

Please advise the appropriate officials or fire crews in the
field of the Fire Weather Watch for portions of Southeast
Arizona.

&&

$$

AZZ150-151-154-020100-
/O.CON.KTWC.FW.W.0003.000000T0000Z-250302T0100Z/
Arizona Fire Weather Zone 150
Sonoran FDRA-Most of Pima County-South Central Pinal County-
Tohono O'odham Nation-Tucson Metropolitan area-TDC-
Arizona Fire Weather Zone 151
Western half Desert Grasslands FDRA including elevations up to
5500 feet in Southeast corner of Pinal County-
Extreme Eastern Pima County-Western third of Cochise County-
Santa Cruz County-TDC-Arizona Fire Weather Zone 154
Forest Woodlands FDRA including the Sky Islands of Southeast
Arizona above 5500 feet-Coronado NF-TDC-
110 PM MST Sat Mar 1 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING
FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW RELATIVE HUMIDITY, AND
A VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONES 150, 151, 152 AND
154...

* AFFECTED AREA...Fire Weather Zones 150, 151 and 154.

* TIMING...Until 6 PM MST this evening.

* WINDS...South to southwest 20 to 30 mph with gusts 40-45 mph. 
  The strongest winds will occur across central Pima, eastern 
  Pima, Santa Cruz and southwest Cochise counties where wind 
  gusts to 50 mph will be possible.

* RELATIVE HUMIDITY...7 to 12 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
277 
WWUS85 KTWC 020053
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
553 PM MST Sat Mar 1 2025


AZZ152-020900-
/O.EXP.KTWC.FW.W.0003.000000T0000Z-250302T0100Z/
/O.CON.KTWC.FW.A.0003.250303T1800Z-250304T0200Z/
Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
553 PM MST Sat Mar 1 2025

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING FOR STRONG AND GUSTY WINDS, LOW RELATIVE
HUMIDITY, AND VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONE 152...

...RED FLAG WARNING WILL EXPIRE AT 6 PM MST THIS EVENING FOR FIRE
WEATHER ZONES 150, 151, 152 AND 154...

* AFFECTED AREA...Fire Weather Zone 152.

* TIMING...From Monday morning through Monday evening.

* WINDS...West 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...9 to 18 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

Please advise the appropriate officials or fire crews in the
field of the Fire Weather Watch for portions of Southeast
Arizona.

&&

$$

AZZ150-151-154-020200-
/O.EXP.KTWC.FW.W.0003.000000T0000Z-250302T0100Z/
Arizona Fire Weather Zone 150
Sonoran FDRA-Most of Pima County-South Central Pinal County-
Tohono O'odham Nation-Tucson Metropolitan area-TDC-
Arizona Fire Weather Zone 151
Western half Desert Grasslands FDRA including elevations up to
5500 feet in Southeast corner of Pinal County-
Extreme Eastern Pima County-Western third of Cochise County-
Santa Cruz County-TDC-Arizona Fire Weather Zone 154
Forest Woodlands FDRA including the Sky Islands of Southeast
Arizona above 5500 feet-Coronado NF-TDC-
553 PM MST Sat Mar 1 2025

...RED FLAG WARNING WILL EXPIRE AT 6 PM MST THIS EVENING FOR FIRE WEATHER
ZONES 150, 151, 152 AND 154...

The critical fire weather conditions have subsided and therefore,
the Red Flag Warning has been allowed to expire at 6 PM MST.
Localize areas may have near critical fire weather conditions 
until 8 PM MST. 


$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Feb 28, 2:31 AM MST, 11 hours 4 minutes earlier.

Area forecast discussion, Feb 28, 2:31 AM MST, 11 hours 4 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
231 AM MST Fri Feb 28 2025

.SYNOPSIS... A series of weather systems will move across the
region, with one on Saturday and another on Monday. These systems
will bring breezy to windy southwest winds, elevated fire weather
conditions, cooler temperatures, and a slight chance of showers.

&&

.DISCUSSION...Water vapor imagery this morning showed a small
upper level low SW of Phoenix and a larger upper low around 430
miles W of LA. The small upper low will lift to the NE today
across AZ with weak ridging over southern AZ. Highs today,
depending on location, will be up to 5 degrees warmer than
yesterday. Wind speeds will be much lighter versus what occurred
yesterday.

The upper low west of LA this morning will be our weather maker
tomorrow producing strong gusty S-SW winds with gusts up to 45
mph, areas of blowing dust, near critical fire weather conditions,
where a fire weather watch is in effect for the eastern half of
the area, slightly warmer high temperatures, and as the system
moves across the state tomorrow night, is a slight 10% to 20%
chance for light showers N/NE of Tucson Sat night.

Sunday will be cooler for most of the area in the wake of
Saturdays system. Highs, depending on location, will run 2 to
11 degrees cooler than Saturday. The exception will be across
western half of Pima county where they will run up to 5 degrees
warmer than Saturday.

Monday will see another weather system impacting the area will
gusty winds, near critical fire weather conditions east of a
Safford to Sierra Vista line, a slight 10% to 25% chance for
light precipitation, mainly N/NE of Tucson, and cooler high
temperatures across the western two-thirds of the fcst area.

Tuesday will be the coolest day of this 7-day forecast package
under cool NW flow aloft. Highs mostly in the 60s will run 5 to
10 degrees below normal.

Warmer high temperatures Wed/Thu although there are differences
in the ensemble and deterministic model world with timing of a
Pacific system moving into the state at the end of next week.

&&

.AVIATION... Valid through 01/12Z.
SKC thru 28/18z then SCT areas of cirrus clouds AOA 20k ft AGL
moving across the area thru the end of valid pd. SFC winds vrbl
less then 10 kts thru 28/16z then WLY 5-12 kts with ocnl gusts to
20 kts thru 01/03z then bcmg terrain driven less than 10 kts thru
the end of valid pd. Aviation discussion not updated with TAF
amendments.

&&

.FIRE WEATHER...Lighter winds today before another round of gusty
winds impact the area on Saturday. Sustained 20 ft winds from the
south-southwest at 20 to 30 MPH with gusts to 45 MPH and minimum
RH around 8 to 12 percent in the afternoon. A Fire Weather Watch
is in effect Saturday form 11 am to 6 pm MST for Fire Weather
Zones 151, 152 and 154 or mainly across the eastern half of
southeast Arizona. Less wind Sunday before gusty winds return to
the area on Monday with potential for near critical fire weather
conditions across eastern parts of Cochise county. Roller coaster
ride in temperatures as these weather systems move across the
area.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
 Fire Weather Watch from Saturday morning through Saturday
  afternoon for AZZ151-152-154.

&&

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 1:40 PM MSTBlowing Dust AdvisoryTWCCochise, Graham, Greenlee, Pima, Pinal, Santa Cruz28 hr

Nearby

Red Flag Warnings in Arizona, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.